Toggle Main Menu Toggle Search

Open Access padlockePrints

Finite Section Method in a Space with Two Norms

Lookup NU author(s): Professor Mihai Putinar



This work is licensed under a Creative Commons Attribution-NonCommercial 4.0 International License (CC BY-NC 4.0).


© 2017 Springer International Publishing AG We compare the finite central truncations of a given matrix with respect to two non-equivalent Hilbert space norms. While the limit sets of the finite sections spectra are merely located via numerical range bounds, the weak (Formula presented.)-limits of the counting measures of these spectra are proven in general to be gravi-equivalent with respect to the logarithmic potential in the complex plane. Classical methods of factorization of Volterra type or Wiener–Hopf type operators lead to a series of effective criteria of asymptotic equivalence, or uniform boundedness of the two sequences of truncations. Examples from function theory, integral equations and potential theory complement the theoretical results.

Publication metadata

Author(s): Putinar M

Publication type: Article

Publication status: Published

Journal: Integral Equations Operator Theory

Year: 2017

Volume: 89

Issue: 3

Pages: 345-376

Print publication date: 01/11/2017

Online publication date: 24/10/2017

Acceptance date: 19/09/2017

Date deposited: 05/01/2018

ISSN (print): 0378-620X

ISSN (electronic): 1420-8989

Publisher: Springer


DOI: 10.1007/s00020-017-2404-8


Altmetrics provided by Altmetric